Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 285, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 1997, 3:29 PM CDT for Columbia County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 28, 1997, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2687 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WUUS1 KSHV 282028 RRA SVRSHV ARC027-282115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 329 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CDT FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...COLUMBIA COUNTY AT 323 PM CDT DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM OVER LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS ABOUT 6 MILES EAST NORTHEAST OF CANFIELD MOVING TO THE EAST NORTHEAST AT 15 MPH. THIS STORM WILL MOVE INTO THE WESTERN PARTS OF COLUMBIA COUNTY TO ABOUT 8 MILES WEST OF MAGNOLIA AND WILL ALSO AFFECT THE COMMUNITY OF WALDO IN COLUMBIA COUNTY. THE THUNDERSTORM WILL PRODUCE WINDS TO NEAR 60 MPH ALONG WITH HAIL THE SIZE OF DIMES OR LARGER. ALSO VERY HEAVY RAINFALL WITH AMOUNTS TO NEAR 1 1/2 INCHES PER HOUR WILL CAUSE PONDING OF WATER IN STREETS AND LOW AREAS. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. SIX/7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:30 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 28, 2:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT SAT JUN 28 1997 CONVECTION HAS DVLPD ACRS SE OK AND SW AR AHEAD OF S/WV MOVG ACRS OK/TX ATTM WHILE CONVECTION ACRS NW LA HAS DVLPD IN RESPONSE TO LOW LVL MSTR CONVERGENCE...AS SEEN IN ADAP GRAPHICS. ALL THREE MODELS CONT TREND OF PUSHING S/WV OUT OF OK/TX SLOWLY TO THE E LATE TONIGHT. ALL THREE MOVE IT SLOW ENUF TO KEEP CHC PCPN ACRS AR AND LA THRU MIDDAY SUN. SRLY LOW LVL FLOW THRU THE PERIOD SHUD KEEP PLENTY OF MOIST UNSTABLE AIR AVAILABLE FOR SHWRS AND TSTMS THRU MIDDAY SUN. MODELS ALSO ALL AGREE IN BRINGING 250 TROF COMPLEETELY THRU THE AREA BY SUN AFTN... MAKING UPR LVL FLOW MORE NWLY. SHUD BE ENUF SUBSIDENCE WITH THIS TO LESSEN CHCS FOR PCPN BY LATE SUN AFTN AND INTO SUN NIGHT. STILL AGREE THAT CHC FOR SVR EXISTS ACRS MOST OF THE AREA...ESPECIALLY NRN SECTIONS INTO THE ERLY EVNG HOURS. WITH MID LVL WINDS INCREASING AND VEERING WITH APPROACH OF S/WV THIS AFTN AND EVNG MAY BE ENUF ROTATION TO PRODUCE SIG WINDS AND HAIL ACRS THE NRN PORTIONS OF THE CWA. FOR POPS WILL TREND CLOSER TO AVN THIS FCST AS NGM MSTR AND LIFT LOOKS TO BE UNDERDONE SOMEWHAT. EVEN USING AVN WILL HAVE TO UP POPS FOR THE EVNG. WILL STAY FAIRLY CLOSE TO GUIDANCE TEMPS. SHV 72/92/71/92 5411 MLU 73/92/72/92 6521 18
In the hours before
Special weather statement, Jun 28, 10:00 AM CDT, 5 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT JUN 28 1997 AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OUT OF OKLAHOMA THIS AFTERNOON AND CROSS THE NORTHERN HALF OF THE FOUR STATE REGION. AHEAD OF THIS DISTURBANCE A MOIST UNSTABLE AIRMASS IS ALREADY IN PLACE. AS THE DISTURBANCE MOVES INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS EARLY THIS AFTERNOON THUNDERSTORMS WILL BEGIN TO DEVELOP. THE THUNDERSTORMS WILL SPREAD INTO SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATER THIS AFTERNOON AND THIS EVENING. DUE TO THE STRENGTH OF THIS UPPER LEVEL DISTURBANCE A FEW OF THE THUNDERSTORMS THAT DEVELOP TODAY MAY BECOME SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS SHOULD MOVE SLOWLY ACROSS THE AREA MAKING HEAVY RAINS A THREAT AS WELL. ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DURING THE AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS AND INTO THE EVENING HOURS ACROSS SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. 18
Special weather statement, Jun 28, 10:02 AM CDT, 5 hours 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT JUN 28 1997 AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OUT OF OKLAHOMA THIS AFTERNOON AND CROSS THE NORTHERN HALF OF THE FOUR STATE REGION. AHEAD OF THIS DISTURBANCE A MOIST UNSTABLE AIRMASS IS ALREADY IN PLACE. AS THE DISTURBANCE MOVES INTO SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS EARLY THIS AFTERNOON THUNDERSTORMS WILL BEGIN TO DEVELOP. THE THUNDERSTORMS WILL SPREAD INTO SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATER THIS AFTERNOON AND THIS EVENING. DUE TO THE STRENGTH OF THIS UPPER LEVEL DISTURBANCE A FEW OF THE THUNDERSTORMS THAT DEVELOP TODAY MAY BECOME SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS SHOULD MOVE SLOWLY ACROSS THE AREA MAKING HEAVY RAINS A THREAT AS WELL. ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DURING THE AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS AND INTO THE EVENING HOURS ACROSS SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. 18
Local storm report, Jun 28, 3:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
328 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM 5 N FOREMAN AR WIND DAMAGE
06/28/97 LITTLE RIVER POWER LINES DOWN ALONG HWY
41.
0239 PM 3 S PLAIN DEALING LA WIND DAMAGE
06/28/97 BOSSIER TREES AND POWER LINES DOWN
ALONG OLD PLAIN DEALING
ROAD.
18Local storm report, Jun 28, 3:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
328 PM CDT SAT JUN 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM 5 N FOREMAN AR WIND DAMAGE
06/28/97 LITTLE RIVER POWER LINES DOWN ALONG HWY
41.
0239 PM 3 S PLAIN DEALING LA WIND DAMAGE
06/28/97 BOSSIER TREES AND POWER LINES DOWN
ALONG OLD PLAIN DEALING
ROAD.
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:56 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 49 min |
| Jun 28, 2:42 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.